Tegretol in vascular dementia

Discussion in 'ARCHIVE FORUM: Support discussions' started by hellywelly, Oct 29, 2007.

  1. hellywelly

    hellywelly Registered User

    Mar 10, 2007
    2
    London
    Please can anyone tell me why Tegretol is being used in the elderly with vascular dementia. My aunt was taken into hospital from her care home 6 weeks ago and she has declined rapidly - we're not sure what is going on, they (the doctors) seem to be changing her medication on a whim. She is now on Tegretol and Lorazapam. My aunt hasn't had any seizures, although she has been very agitated and can be aggressive.:confused:
     
  2. elaineo2

    elaineo2 Registered User

    Jul 6, 2007
    945
    leigh lancashire
    dear hellywelly,i agree with nada,you need to ask the G.P as to the reasons for giving tegretol.I deal with medication day in day out at work and do have to know what they are for,how they work etc,but i am not qualified to advise anyone other than residents.i hope you get to the bottom of this.love elainex
     
  3. sandy25

    sandy25 Registered User

    Nov 30, 2005
    54
    Hi Hellywelly

    My dad is on Tegretol, as he started having fits. You need to speak to the doctors and ask them why they prescribed it - they should be able to explain why they have put her on that.

    My dad did decline when he first got put on it, but then he started to come back to his normal self ( ?!) a bit once he'd got used to it, this often happens when they change the dosage too.

    Sandy
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.